Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 23, 2012, 3:44 PM EDT for Bibb County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2012, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 23, 2012, 4:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Bibb County, GA
The radar
The Robins AFB radar (KJGX), 46 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WWUS82 KFFC 231944
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON JUL 23 2012
GAZ072-082-232015-
344 PM EDT MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN JONES AND BIBB COUNTIES UNTIL 415 PM EDT...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS KEYS...MOVING NORTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
JONES AND BIBB COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CROSS KEYS...MACON...MOUNTAIN SPRINGS...
POSTELL...GRISWOLDVILLE...PAYNE CITY...CLINTON...WESLEYAN...ARKWRIGHT
AND JARRELL PLANTATION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3288 8384 3296 8370 3298 8372 3300 8372
3301 8373 3303 8372 3305 8374 3311 8366
3291 8344 3275 8362
TIME...MOT...LOC 1944Z 132DEG 8KT 3291 8359
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:37 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 23, 3:37 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT MON JUL 23 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CONVECTION STARTING TO DEVELOP WITH INFLUENCE OF AFTERNOON HEATING AND MODERATE INSTABILITY. ALSO...LEE SIDE TROUGH ACROSS THE CWA AND WE ALSO MAY BE SEEING SOME INFLUENCE FROM THE SOUTHERN END OF A SHORT WAVE MOVING THROUGH KY AND TN. AS A RESULT...HAVE CHANCE POPS ACROSS THE FORECAST AREA THROUGH THE EVENING AND TAPERING OFF TO SLIGHT CHANCE AFTER 06Z. AXIS OF UPPER RIDGE REMAINS TO OUR WEST ON TUESDAY AS A TROUGH DEEPENS INTO THE NORTHEAST STATES. THIS KEEPS THE CWA IN NORTHWEST FLOW ALOFT AND MODELS INDICATE THE POSSIBILITY OF MORE SHORT WAVE ENERGY MOVING SOUTHEAST INTO THE APPALACHIANS. AT THIS POINT...CHANCE POPS LOOK OKAY FOR TUESDAY WITH SLIGHT CHANCE AFTER 00Z. NO BIG CHANGES FOR TEMPERATURES AS A BLEND OF MAV/MET LOOKS REASONABLE. MID 90S OVER MUCH OF THE CWA TUESDAY. 41 .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES PLANNED TO THE LONG TERM. BDL HIGH PRESSURE RIDGE OVER THE AREA WILL CONTINUE TO DOMINATE THE WEATHER PATTERN INTO THE LONG TERM. A DECENT AMOUNT OF MOISTURE REMAINS OVER THE AREA AS THE RIDGE KEEPS THE STATE IN MOIST W TO SW FLOW INTO MONDAY. ALL IN ALL WILL CONTINUE WITH A PERSISTENCE FORECAST OF DIURNALLY DRIVEN THUNDERSTORMS THROUGH THE END OF THE FORECAST PERIOD. THE GFS MODEL IS SHOWING A COLD FRONT MOVING INTO THE AREA SAT PULLING IN DRIER AIR BEHIND IT FOR NEXT WEEKEND. THIS IS THE FIRST RUN THIS IS SHOWING UP IN SO NOT VERY CONFIDENT IN THIS HAPPENING RIGHT NOW. WILL CONTINUE WITH PERSISTENCE BUT DEFINITELY KEEP AN EYE ON HOW THIS PROGRESSES OVER THE NEXT FEW DAYS. PRECIPITABLE WATER VALUES STILL SHOWING NEAR 1.5 TO 2.0 INCH SO HEAVY RAIN WITH LOCALIZED FLOODING WILL STILL BE A CONCERN...AT LEAST THROUGH WED/THU. 01 && .AVIATION... 18Z UPDATE... VFR CONDITIONS WILL PREVAIL UNDER HIGH PRESSURE INFLUENCE. EXPECT SCT CUMULUS AROUND 040 TO 050 DURING THE AFTERNOON AND EARLY EVENING. ISOLATED TO SCATTERED CONVECTION STILL EXPECTED DURING AFTERNOON HEATING. WINDS EXPECTED TO BE WEST TO NORTHWEST LESS THAN 10KT THIS AFTERNOON BUT COULD VARY IN DIRECTION DUE TO INFLUENCE OF HIGH PRESSURE. MOSTLY CLEAR SKIES TONIGHT WITH NO SIGNIFICANT VISIBILITY RESTRICTIONS AND LIGHT AND VARIABLE WIND. SIMILAR CONDITIONS FOR TUESDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON THUNDERSTORM COVERAGE AND IMPACT ON TAF SITES. HIGH ON ALL OTHER ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 96 73 99 / 30 30 20 30 ATLANTA 74 94 76 96 / 30 30 20 30 BLAIRSVILLE 69 91 70 90 / 30 30 20 30 CARTERSVILLE 69 95 70 98 / 30 30 20 30 COLUMBUS 75 95 75 97 / 30 30 20 30 GAINESVILLE 73 95 74 96 / 30 30 20 30 MACON 72 95 73 99 / 30 30 20 30 ROME 71 95 71 99 / 30 30 20 30 PEACHTREE CITY 70 94 71 96 / 30 30 20 30 VIDALIA 75 96 76 98 / 30 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jul 23, 9:45 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 AM EDT MON JUL 23 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 945 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... BROAD UPPER LEVEL HIGH PRESSURE WILL CONTINUE OVER THE AREA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE HEAVY RAIN... STRONG GUSTY WINDS AND FREQUENT LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... ABUNDANT MOISTURE IN THE LOWER LEVELS WILL CONTINUE OVER THE AREA TODAY UNDER THE BROAD RIDGE ALOFT. CAPES WILL INCREASE TO 2000 TO 2500. A WEAK DISTURBANCE MOVING ALONG THE NORTHEAST PERIPHERY OF THE HIGH WILL AID THUNDERSTORM DEVELOPMENT...ALLOWING THE POTENTIAL FOR ISOLATED THUNDERSTORMS TO BECOME STRONG WITH HEAVY RAIN AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 23, 3:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON JUL 23 2012
GAZ072-082-232015-
344 PM EDT MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN JONES AND BIBB COUNTIES UNTIL 415 PM EDT...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS KEYS...MOVING NORTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
JONES AND BIBB COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CROSS KEYS...MACON...MOUNTAIN SPRINGS...
POSTELL...GRISWOLDVILLE...PAYNE CITY...CLINTON...WESLEYAN...ARKWRIGHT
AND JARRELL PLANTATION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3288 8384 3296 8370 3298 8372 3300 8372
3301 8373 3303 8372 3305 8374 3311 8366
3291 8344 3275 8362
TIME...MOT...LOC 1944Z 132DEG 8KT 3291 8359The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:06 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jul 22, 8:10 PM EDT | Special Weather Statement | FFC | Houston | 35 min |
| Jul 22, 8:24 PM EDT | Special Weather Statement | FFC | Macon | 36 min |
| Jul 22, 8:39 PM EDT | Special Weather Statement | FFC | Taliaferro | 36 min |
| Jul 22, 8:51 PM EDT | Special Weather Statement | FFC | Houston | 24 min |
| Jul 22, 9:32 PM EDT | Special Weather Statement | FFC | Dodge | 13 min |
| Jul 22, 9:49 PM EDT | Special Weather Statement | FFC | Sumter | 26 min |
| Jul 22, 10:16 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jul 23, 6:41 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.